MAUDE Adverse Event Report: COVIDIEN COVIDIEN ENDO PADDLE RETRACT; RETRACTOR

COVIDIEN COVIDIEN ENDO PADDLE RETRACT; RETRACTOR
Model Number 173046
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
Patient was having a laparoscopic procedure.During the procedure, an endo paddle retractor was being used.When the paddle retractor was removed, it was noticed that a 3mm piece from the end of it was missing.The piece is a semitransparent white plastic button-shaped piece.The decision was made to leave the piece in the patient after retrieval could not be confirmed after attempts.There is currently no apparent injury to the patient related to the retained item.Fda safety report id# (b)(4).

Brand Name
COVIDIEN ENDO PADDLE RETRACT
Common Device Name
RETRACTOR
Manufacturer (Section D)
COVIDIEN
MDR Report Key13111386
Report NumberMW5106328
Device Sequence Number4485683
Product Code GAD
UDI-Device Identifier10884523000771
UDI-Public(01)10884523000771
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number173046
Device Catalogue Number173046
Device Lot NumberP8E1245X
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient SexMale
Patient Weight170 KG
Patient RaceBlack Or African American